Anonymous has left a new comment on your post “Psychiatric Disorders Reported on Chantix“:
I am so thankful to have found this site!!!! My friend is going through hell and I have been suspecting this drug. When she started talking about trying it I brought up “Zyban”. I reminded my friend that she had a psychiatric episode from one dose of Zyban, years ago, and she should wait until there was more info on Chantix. I also told her about the case in Dallas.
She started taking it 2 month and three weeks ago. The first two weeks her taste buds changed. All milder flavor foods tasted “rancid” to her, but she had quit smoking in three days and decided she would adjust her food. Then she changed.
She was always a big “people person”. If she wasn’t surrounded by them she was on the phone. Very friendly and super outgoing, never met a “stranger”. She was always willing to help anyone in need. I noticed a change, thinking she was isolating, but mentioning it was ignored by her. As she’s also my neighbor, I was constantly getting stopped in town by her friends asking if she or her daughter was ok. It was the same story over and over, they would call and call and she wouldn’t return any calls. That started in the third week of being on Chantix.
Since then she has become increasingly hostile, nasty and just all around hateful. I once again expressed concern about Chantix and she said it was working and she wouldn’t give it up. During one of the last few days of “normalcy” she expressed she was re-living what she swears are flashbacks to the time her child almost died. She swore it felt like she was right back in the event. Then she also said she was sure she was having a full mental breakdown for a couple of days and was “Glad that’s gone”. For two or three days she seemed back to her old self. I thought the Chantix had finally leveled out.
I once again brought up that maybe it’s the drug and to at least ask her doctor. I was met by a brick wall swearing there was no way she was going to risk being taken off of it. It’s like she’s become addicted to the drug itself!
I am in no position to do anything to help her. After those wonderful couple of days of acting like “herself” she instantly became far more increasingly irrational and out of control. For those that want to pipe up about an anti-depressant, she was and still is taking Colonapin (sp?). That has done nothing to stabilize her erratic behavior. Cold turkey quitting before just produced lots of sleeping and some crankiness. I don’t even know her anymore. While she looks like herself, every word out of her mouth or action she takes is that of a total stranger to me. People are talking about her and many friends have taken her ignoring of them personally. She had a wonderful support system that Chantix seems to have caused her to destroy.
I wish there was something I can do to make her better, but I am only a friend who can’t deal with the unpredictable behavior anymore. I will continue to tell everyone who tells me they are thinking of taking this drug what I saw happen to my friend. I know it’s stopped at least one person from further considering it.